Birth control pills are a common contraceptive for women that has been in use for decades. They are said to be 99% effective at preventing pregnancy when used properly. However, there are some side effects of Phoenix birth control pills that women should be aware of before taking the pill.
Here are some potential side effects of birth control pills:
- Breast tenderness
Breast tenderness is a common side effect of birth control pills. Birth control pills contain estrogen, which is the female hormone. Estrogen increases the sensitivity of breast tissue to pain. This is how birth control pills help women who have had breast cysts in the past. As such, many women who use birth control pills will experience breast tenderness when taking them regularly.
- Cornea thickening, and related eye problems
Birth control pills have been linked to corneal thickening and related eye problems, such as Retinal Vein Occlusion. Corneal thickening can cause blurred vision, light sensitivity, or a glazed look in the eyes. If you experience any of these symptoms, you should see your doctor immediately and find the cause.
- Increased water weight or bloating
Some women complain of increased water weight or bloating when they start birth control pills. Water retention can cause swelling, fluid accumulation, and pain in the lower abdomen area.
- Mood changes or depression
Some women have reported mood swings or depression after starting birth control pills. This could be the result of the fluctuation in hormone levels. It is not dangerous unless these mood swings continue for more than a few weeks. If you experience severe depression or mood swings, you should see your doctor immediately.
- Reduced libido
Lower sex drive has been reported by some women taking birth control pills. This is because of the estrogen component in these pills. While it may result in reduced libido, it can also prevent pregnancy.
- Spotting between periods
Some women experience spotting between periods while taking birth control pills. This is usually not a serious issue, but you should consult your doctor if you experience spotting on a regular basis.
Some women experience nausea when they start taking birth control pills. This side effect usually goes away after a few weeks. If you continue to feel nauseated after a few weeks, you should talk to your doctor.
- Vaginal discharge
Some women experience excessive vaginal discharge when taking birth control pills. This is usually due to the estrogen component of birth control pills. If there is a sudden increase in the amount of vaginal discharge, you should see your doctor immediately.